On bifurcation of limit cycles from centers
- 404 Downloads
For a one parameter family of plane vector fields X (·,≥) depending analytically on a small real parameter ≥, we determine the number and position of the local families of limit cycles which emerge from the periodic trajectories surrounding a center. Aside from the intrinsic interest in the example we choose, it serves to illustrate some techniques which are developed for treating similar bifurcation problems when the first order methods are inconclusive. Actually, we are able to treat the bifurcations of all orders.
Unable to display preview. Download preview PDF.
- A. A. Andronov, et al., Theory of bifurcations of dynamical systems on a plane, John Wiley and Sons, New York, 1973.Google Scholar
- V. I. Arnold, Geometric methods in the theory of ordinary differential equations, Springer-Verlag, New York, 1982.Google Scholar
- C. Chicone and M. Jacobs, Bifurcation of limit cycles from quadratic isochrones, to appear in J. Differential Equations.Google Scholar
- W. A. Coppel, The limit cycle configurations of quadratic systems, Ninth Conference on Ordinary and Partial Differential Equations, University of Dundee.Google Scholar
- S. I. Diliberto, On systems of ordinary differential equations, in Contributions to the Theory of Nonlinear Oscillations, Annals of Mathematics Studies, Vol. 20, Princeton University Press, Princeton, 1950.Google Scholar
- M. Herve, Several complex variables, Oxford Univ. Press, 1963.Google Scholar
- N. G. Lloyd, Limit cycles of polynomial systems, some recent developments, New Directions in Dynamical Systems, LMS Lecture Notes, Series No. 127, Cambridge University Press, 1988, 192–234.Google Scholar
- N. G. Lloyd and J. M. Pearson, Conditions for a certre and the bifurcation of limit cycles in a class of cubic systems, Preprint, The University College of Wales, 1990.Google Scholar
- C. Li and C. Rousseau, Codimension 2 symmetric homoclinic bifurcations and applications to 1:2 resonance, preprint, Université de Montréal, 1988.Google Scholar
- J. W. Reijn, A bibliography of the qualitative theory of quadratic systems of differential equations in the plane, Technical Report 89–71, Faculty of Tecnical Mathematics and Informatics, Delft University of Technology, The Netherlands, 1989.Google Scholar
- K. S. Sibirsky, Introduction to the algebraic theory of invariants of differential equations, Manchester University Press, New York, 1988.Google Scholar
- H. Żoładek, Abelian integrals in non-symmetric perturlation of symmetric Hamiltonian vector fields, preprint, Warsaw University, 1988.Google Scholar